Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Ljtanner2

Is 13 to young for accutane

Recommended Posts

My son is 13 and has had acne for 5yrs. A year ago he started getting it really bad on his back and neck in the back area. The doctor gave us a scrip for accutane but I am very hesitant about giving it to him. He really wants to take it. Has anyone heard of taking it that young?? I also was planning on getting it thru planet drugs direct it comes from New Zeland we caanot afford it here in the US ......thanks

Link to post
Share on other sites

if the docs think it's OK at that age then go w/that, u could get 2nd opinion too.

Accutane works best for body acne, in my experience, it completely wiped it out. I know it's a scary drug but not doing anything effective for this disease is much scarier. Dunno if u ever had acne yourself, but it's devastating to those who have it bad, it stole my youth. Don't bank on it 'just going away' w/time, often it doesn't, better to treat it now than later. biggrin.gif

Link to post
Share on other sites

My daughter is 14 and is taking it. She has two friends (one boy and one girl) who took it at 13. They're both perfectly clear now, so why not start, instead of putting up with the acne any longer?

Link to post
Share on other sites

Simple use a low dossage , start with 10 or 20mg and keep that dossage at least for 2 month to see what the results are. With this dossage none side effect at all except for dry lips.

If not a scary drug if you know how to use it , unfortunately most doctors don't know it ](*,)

Link to post
Share on other sites

My son inherited the problem from me and I from my father. It seems to be worse each generation or it could be he is much more into sports(hockey) than I was. I suffered with it for many years. No swimmming without a shirt on.(back acne) and some on face. I am 42 now and STILL break out!! I know how he feels.So he will begin accutane this month O:)

Thanks for your replys. Oh ya The Doc put him on 20mg 2 wks then to 40 then to 60 he is 118 lbs 5'4 does that sound ok???

Link to post
Share on other sites

Ltjanner, I think you're doing the right thing. The dosage sounds right, too. My daughter is 114 lbs and is taking 20 mg for a month. Then she'll ramp up. Her doctor prescribes a longer treatment than most...6 mos all together. The theory is that starting off slowly reduces initial side effects. My daughter's friends were both on it for I think 4 mos. Her girlfriend had skin worse than my daughter, but now it's perfect. It's funny how the fact that hers was worse allowed her to go on accutane sooner, and she started highschool with perfect skin (while my daughter had a year of bad skin). Again, I think you'll be glad you got this over with.

Link to post
Share on other sites
My son inherited the problem from me and I from my father. It seems to be worse each generation or it could be he is much more into sports(hockey) than I was. I suffered with it for many years. No swimmming without a shirt on.(back acne) and some on face. I am 42 now and STILL break out!! I know how he feels.So he will begin accutane this month O:)  

Thanks for your replys. Oh ya The Doc put him on 20mg 2 wks then to 40 then to 60 he is 118 lbs 5'4  does that sound ok???

Link to post
Share on other sites

if your not too young to have acne then your not too young for accutane. And it especially matters a lot at a younger age when a child is building their self esteem.

Link to post
Share on other sites

I'm not sure if this is true or not, but I heard accutane can stunt growth. Since your son isn't fully grown yet, maybe you should research it- because I know he won't be too happy years from now if he stays 5'4.

Link to post
Share on other sites

I took Roaccutane when I was 14 (60 mg/day) for 6 months. It worked very well, I had severe cystic acne all over my face, arms and chest. Three years later I have red marks still on my face, on my arms I have many raised scars.

If your son becomes depressed its more likely due to the acne itself and teenage hormones. I don't think the drug is the primary reason, it's side effects can definately cause distress though. I had very bad joint pain in my legs and throbbing headaches most of the time. It also made my eyes extremely dry and my nose bled during winter.

But (touch wood) I never get any acne on my body anymore and my face only gets mild acne which can be treated with other gentler methods. I definately recommend people with more than moderate acne at least try a small dosage course once in their life, as it seems to keep acne from ever coming back as bad

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×